MAUDE Adverse Event Report: RESMED LTD NV ACUCARE F1-0 FFM LGE-EU1 5PK; CANNULA, NASAL, OXYGEN

RESMED LTD NV ACUCARE F1-0 FFM LGE-EU1 5PK; CANNULA, NASAL, OXYGEN
Model Number 60788
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to resmed that a patient, admitted to the hospital for cardiopulmonary arrest for an acute coronary syndrome with stented trivessel involvement, desaturated during ventilation while using an acucare full face mask.It was reported that the ventilation circuit disconnected from the mask and the same issue occurred when another mask from same batch was used.It was reported that the ¿disconnection¿ allegedly happened during mask storage and that the connector on the mask (elbow) did not fit in its housing.A new mask from a different batch was used and the issue was resolved.
 
Additional Manufacturer Narrative
The acucare f1-0 ffm mask was returned to resmed.The investigation methods, results, and conclusions are not finalized at this stage.If further information becomes available, a supplementary report will be submitted.Resmed reference#: (b)(4).H3 other text : pending investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The acucare full face mask was returned to resmed for an investigation.The reported complaint was confirmed as the elbow and frame of the mask were disconnected when the mask was received.No visual anomalies were observed.The investigation determined that the reported complaint was due to a partially assembled frame-elbow assembly during manufacturing at supplier.The risk associated to a partially assembled frame-elbow assembly has not changed from the original risk assessment and it is considered acceptable.Root cause is currently under further investigation.Additionally, the acucare f1-0 mask is a hospital non-vented full-face mask which is intended to be used in a hospital environment only.Therefore, it is expected that the patient is under supervision.The user guide also provides the following caution: ¿if any visible deterioration of a mask system component is apparent (cracking, discoloration, tears etc.), the mask system should be discarded and replaced.¿ resmed reference#: (b)(4).

Brand Name
NV ACUCARE F1-0 FFM LGE-EU1 5PK
Common Device Name
CANNULA, NASAL, OXYGEN
Manufacturer (Section D)
RESMED LTD
1 elizabeth macarthur drive
bella vista
sydney, nsw 2153
AS  2153
MDR Report Key17760699
Report Number3007573469-2023-00510
Device Sequence Number6768004
Product Code CAT
UDI-Device Identifier00619498607884
UDI-Public(01)00619498607884(11)230308(10)1692998
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
Report Date (Section F) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number60788
Device Catalogue Number60788
Device Lot Number1692998
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/28/2023
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer04/25/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Date Report Sent to FDA04/25/2024